# SDR CA001110004

- Difficulty date: November 1, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068291018
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: O

## Discrepancy

(CAN)   PILOT REPORTED HE HAD MAG DROP AT END OF LEG. OK AT RESTART AND AGAIN BAD AT ARRIVAL. RETURN LEG SHOWED HI-EGT AND HI-CHT. CHECKED MAGNETO TIMING FIRING AT TDC INSTEAD OF  20 DEGREES BDC. ATTEMPTED RE TIMING TO 20 DEGREES IN VAIN.  CONCLUSION: INTERNAL  WEAR AND SLIPPAGE.
